Skip to Main content Skip to Navigation
Journal articles

Gauge Invariant Framework for Shape Analysis of Surfaces

Abstract : This paper describes a novel framework for computing geodesic paths in shape spaces of spherical surfaces under an elastic Riemannian metric. The novelty lies in defining this Riemannian metric directly on the quotient (shape) space, rather than inheriting it from pre-shape space, and using it to formulate a path energy that measures only the normal components of velocities along the path. In other words, this paper defines and solves for geodesics directly on the shape space and avoids complications resulting from the quotient operation. This comprehensive framework is invariant to arbitrary parameterizations of surfaces along paths, a phenomenon termed as gauge invariance. Additionally, this paper makes a link between different elastic metrics used in the computer science literature on one hand, and the mathematical literature on the other hand, and provides a geometrical interpretation of the terms involved. Examples using real and simulated 3D objects are provided to help illustrate the main ideas.
Complete list of metadata

Cited literature [29 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01142780
Contributor : Mohamed Daoudi Connect in order to contact the contributor
Submitted on : Thursday, April 16, 2015 - 4:47:55 PM
Last modification on : Monday, September 20, 2021 - 11:38:10 AM
Long-term archiving on: : Tuesday, April 18, 2017 - 9:33:27 PM

File

main_file_GIF (Copie en confli...
Files produced by the author(s)

Identifiers

  • HAL Id : hal-01142780, version 1

Citation

Alice Barbara Tumpach, Hassen Drira, Mohamed Daoudi, Anuj Srivastava. Gauge Invariant Framework for Shape Analysis of Surfaces. IEEE Transactions on Pattern Analysis and Machine Intelligence, Institute of Electrical and Electronics Engineers, 2016, 38 (1), pp.46 - 59. ⟨hal-01142780⟩

Share

Metrics

Record views

536

Files downloads

475